Annals of Functional Analysis

Perspectives and completely positive maps

Frank Hansen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the filtering of the perspective of a regular operator map of several variables through a completely positive linear map. By this method we are able to extend known operator inequalities of two variables to several variables, with applications in the theory of operator means of several variables. We also extend Lieb and Ruskai’s convexity theorem from two to n+1 operator variables for any natural number n.

Article information

Ann. Funct. Anal. Volume 8, Number 2 (2017), 168-176.

Received: 8 August 2016
Accepted: 9 August 2016
First available in Project Euclid: 14 January 2017

Permanent link to this document

Digital Object Identifier

Primary: 47A63: Operator inequalities

partial traces of operator means Lieb and Ruskai’s convexity theorem


Hansen, Frank. Perspectives and completely positive maps. Ann. Funct. Anal. 8 (2017), no. 2, 168--176. doi:10.1215/20088752-3784269.

Export citation


  • [1] T. Ando, Concavity of certain maps of positive definite matrices and applications to Hadamard products, Linear Algebra Appl. 26 (1979), 203–241.
  • [2] T. Ando, C.-K. Li, and R. Mathias, Geometric means, Linear Algebra Appl. 385 (2004), 305–334.
  • [3] R. Bhatia and R. L. Karandikar, Monotonicity of the matrix geometric mean, Math. Ann. 353 (2012), no. 4, 1453–1467.
  • [4] C. Davis, A Schwarz inequality for convex operator functions, Proc. Amer. Math. Soc. 8 (1957), 42–44.
  • [5] E. G. Effros, A matrix convexity approach to some celebrated quantum inequalities, Proc. Natl. Acad. Sci. USA 106 (2009), no. 4, 1006–1008.
  • [6] E. G. Effros and F. Hansen, Non-commutative perspectives, Ann. Funct. Anal. 5 (2014), no. 2, 74–79.
  • [7] F. Hansen, Means and concave products of positive semi-definite matrices, Math. Ann. 264 (1983), no. 1, 119–128.
  • [8] F. Hansen, Regular operator mappings and multivariate geometric means, Linear Algebra Appl. 461 (2014), 123–138.
  • [9] F. Hansen and G. K. Pedersen, Jensen’s inequality for operators and Löwner’s theorem, Math. Ann. 258 (1982), no. 3, 229–241.
  • [10] F. Hansen and G. K. Pedersen, Jensen’s operator inequality, Bull. Lond. Math. Soc. 35 (2003), no. 4, 553–564.
  • [11] J. Kiefer, Optimum experimental designs, J. Roy. Statist. Soc. Ser. B 21 (1959), 272–319.
  • [12] E. H. Lieb and M. B. Ruskai, Some operator inequalities of the Schwarz type, Adv. Math. 12 (1974), 269–273.